Posted by fluffy on February 26, 2004, at 17:47:11
In reply to Re: You're ruminating, posted by Lazarus on February 26, 2004, at 17:18:54
Um, yeah, that's what ruminating MEANS. And yes, it's been established that it's a big part of being biplar (1 or 2). But i disagree that there are only 3 drugs to stop it.
Lamictal MAY stop it. Everyone is different. Unfortunately, it makes for subjective decisions with you and your doctor. So while it's good to get advice and support from others on this board, it's dangerous to interpret other peoples' results as what your experiences will be.
Sorry--this just touched a nerve with me. I've been through SEVERAL drug trials, including one with LOW DOSE Zyprexa, which gave me stiff hands and heavy legs. Not a typical reaction---My friend takes zyprexa and has no problems.
In general, though, atypical AP's can stop racing thoughts. But so can ALL of the mood stabilizers, including the anti-convulsants and Lithium. I'm finding relief with good old fashioned Depakote. (esp. in the whirling thought area) But I went through Lamictal, Wellbutrin, Lithium, and Zyprexa before I found stability. (basically 8 months of drug trials).
Have you been prescribed a benzo to help you sleep and get you through the rough spots? At first, I resisted the idea of a Benzo, thinking,--oh no! I'll get addicted!! But damn--it sure did help. Those racing thoughts are REALLY annoying when you're just trying to rest.
Hang in there. Drug trials are really difficult!! Good luck with Lamictal. What dose are you at?